Alert archive / Indiana / Frost Advisories in 2005
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 27, 2005, 12:24 PM EST for 39 counties in Indiana. It took effect at Oct 28, 2005, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2005, 12:24 PM EST (17:24 UTC)
- In effect from
- Oct 28, 2005, 12:00 AM EST
- Expired
- Oct 28, 2005, 7:43 AM EST
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 271724 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1224 PM EST THU OCT 27 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY... .LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP TO THE MID 30S OVERNIGHT AND WIDESPREAD FROST TO DEVELOP. INZ021-028>031-035>049-051>057-060>065-067>072-280400- /X.NEW.KIND.FR.Y.0002.051028T0500Z-051028T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1224 PM EST THU OCT 27 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY. WIDESPREAD FROST WILL DEVELOP OVERNIGHT AS TEMPERATURES FALL TO THE MID 30S TOWARD DAYBREAK. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KOCH
4 follow-up statements
000 WWUS73 KIND 280253 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 953 PM EST THU OCT 27 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST FRIDAY... .LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP TO THE MID 30S OVERNIGHT AND WIDESPREAD FROST TO DEVELOP. INZ021-028>031-035>049-051>057-060>065-067>072-281100- /X.CON.KIND.FR.Y.0002.051028T0500Z-051028T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 953 PM EST THU OCT 27 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY. WIDESPREAD FROST WILL DEVELOP OVERNIGHT AS TEMPERATURES FALL TO THE MID 30S TOWARD DAYBREAK. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KIND 280910 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 410 AM EST FRI OCT 28 2005 ...FROST ADVISORY CONTINUES FOR ALL OF CENTRAL INDIANA UNTIL 800 AM EST... ...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY... INZ040>042-049-057-065-281300- /X.NEW.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/ /X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ MADISON-DELAWARE-RANDOLPH-HENRY-RUSH-DECATUR- INCLUDING THE CITIES OF...ANDERSON...MUNCIE 410 AM EST FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... A FROST ADVISORY CONTINUES UNTIL 800 AM EST. A NEW FROST ADVISORY HAS BEEN ISSUED FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY. AREAS OF FROST ARE POSSIBLE THIS MORNING AND WIDESPREAD FROST IS POSSIBLE SATURDAY MORNING. LOW TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S THIS MORNING AND THE LOWER 30S SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ INZ021-028>031-035>039-043>048-051>056-060>064-067>072-281300- /X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-SULLIVAN-GREENE- MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 410 AM EST FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. AREAS OF FROST ARE POSSIBLE THIS MORNING ESPECIALLY OVER PORTIONS OF SOUTH CENTRAL AND WEST CENTRAL INDIANA. PERSONS SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. $$ JEH
000 WWUS73 KIND 281200 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 700 AM EST FRI OCT 28 2005 ...FROST ADVISORY THIS MORNING IS NO LONGER IN EFFECT NORTH OF A LINE FROM SULLIVAN TO RUSHVILLE. IT STILL CONTINUES FOR A PORTION OF SOUTH CENTRAL INDIANA UNTIL 800 AM EST.... ...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY... INZ040>042-049-282000- /X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ /X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/ MADISON-DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...ANDERSON...MUNCIE 700 AM EST FRI OCT 28 2005 ...FROST ADVISORY IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE FROST ADVISORY FOR THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY. TEMPERATURES WILL DROP TO NEAR FREEZING SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ INZ021-028>031-035>039-043>048-051>055-281300- /X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...INDIANAPOLIS...TERRE HAUTE 700 AM EST FRI OCT 28 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE FROST ADVISORY FOR THIS MORNING. THERE MAY BE PATCHY FROST AGAIN ON SATURDAY MORNING. $$ INZ057-065-281300- /X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ /X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/ RUSH-DECATUR- 700 AM EST FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY. AREAS OF FROST ARE POSSIBLE THIS MORNING AND WIDESPREAD FROST IS POSSIBLE SATURDAY MORNING. LOW TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S THIS MORNING AND THE LOWER 30S SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ INZ056-060>064-067>072-281300- /X.CON.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ SHELBY-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 700 AM EST FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... AREAS OF FROST ARE POSSIBLE THIS MORNING ESPECIALLY OVER PORTIONS OF SOUTH CENTRAL AND WEST CENTRAL INDIANA. PERSONS SHOULD TAKE MEASURES TO PROTECT FROST SENSITIVE PLANTS. $$ JEH
000 WWUS73 KIND 281243 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 743 AM EST FRI OCT 28 2005 ...FROST ADVISORIES CANCELED FOR THIS MORNING... ...A NEW FROST ADVISORY HAS BEEN ISSUED FOR A LARGE PART OF EAST CENTRAL INDIANA FROM MIDNIGHT TONIGHT TO 800 AM EST SATURDAY... INZ057-065-282045- /X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ /X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/ RUSH-DECATUR- 743 AM EST FRI OCT 28 2005 ...FROST ADVISORY IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FROST ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY. WIDESPREAD FROST IS POSSIBLE SATURDAY MORNING. LOW TEMPERATURES WILL BE IN THE LOWER 30S SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ INZ056-060>064-067>072-281345- /X.CAN.KIND.FR.Y.0002.000000T0000Z-051028T1300Z/ SHELBY-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 743 AM EST FRI OCT 28 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FROST ADVISORY. $$ INZ040>042-049-282045- /X.CON.KIND.FR.Y.0003.051029T0500Z-051029T1300Z/ MADISON-DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...ANDERSON...MUNCIE 743 AM EST FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SATURDAY... TEMPERATURES WILL DROP TO NEAR FREEZING SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 27, 12:00 PM EST, 24 minutes earlier.
Area forecast discussion, Oct 27, 12:00 PM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1200 PM EST THU OCT 27 2005 .DISCUSSION...FOCUS WL BE ON TEMPS THE NEXT COUPLE OF NIGHTS WHICH SHOULD LEAD TO THE FIRST WIDESPREAD FROST OF THE YEAR. SFC WEATHER MAP REVEALING HIGH PRES ACRS THE GT LKS AND OH VLYS...WHILE UPR PATTERN FEATURED A TROF FM THE CANADIAN MARITIMES TO THE LWR MSP VLY AND A SHARP RIDGE FM HUDSON BAY TO THE SRN PLAINS. STILL SOME CU/AC ACRS THE GT LKS AND ALONG THE OH RVR THIS AFTERNOON VCNTY OF THE UPR TROF WITH DIURNAL CU ALSO FORMING ACRS THE FA. MODELS IN GOOD AGREEMENT ON KEEPING SFC HIGH PRES AND WEAK GRADIENT ACRS THE FA THROUGH THE WEEKEND. TIME SECS KEEPING CONSIDERABLE MOIST IN THE 925-850 MB LYR THROUGH FRI. OTHERWISE...THE COLUMN WL BE VERY DRY THOUGH SUNDAY. SO...EXPECT CLRG TNGT AS UPR TROF SLIDES SLOWLY S AND E OF THE FA WITH SCT DIURNAL CU ON FRI PER CU DEVELOPMENT PROGS. BY SATURDAY...LOW LVL MOIST IS GONE WHICH SHOULD LEAD TO FULL SS. NEXT CHC OF RN AS NEXT CD FNT/UPR TROF APPROACH FM THE PLAINS. COOLER FWC/MET TEMPS THE NEXT COUPLE OF NGTS IN THE MID 30S LOOKS REASONABLE GIVEN WEAK GRADIENT OF HIGH PRES AND CLR SKIES. THIS SHOULD BE IDEAL FOR WIDESPREAD FROST. SO WL BE ISSUING FROST ADVISORY FOR TNGT SHORTLY. WITH PARTLY SUNNY SKIES AND ONLY WEAK CAA TOMORROW...HIGH TEMPS SHOULD BE SIMILAR TO THIS AFTERNOONS WHICH FAVORS WARMEST MAV. WEAK S LOW LVL FLOW AROUND HIGH ON SATURDAY AND SUNNY SKIES SHOULD ALLOW TEMPS TO WARM A FEW DEGREES BUT PROBABLY NOT AS WARM AS THE FWC. SLIGHTLY COOLER MET/MAV APPEAR BETTER. && .IND WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY ALL OF CNTRL INDIANA TNGT. && KOCH
Hazardous weather outlook, Oct 27, 4:54 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 454 AM EST THU OCT 27 2005 INZ021-028>031-035>049-051>057-060>065-067>072-281000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 454 AM EST THU OCT 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) HAINES
Nearby
Frost Advisories in Indiana, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.